What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 8, 5:35 PM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 8, 5:35 PM CST, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
635 PM CDT Fri Jul 8 2022
.UPDATE...
Issued at 623 PM CDT Fri Jul 8 2022
Updated aviation discussion for 00z TAFs.
&&
.SHORT TERM...(Tonight through Sunday night)
Issued at 240 PM CDT Fri Jul 8 2022
The primary cold front was working its way through central
Missouri this afternoon. This front will make its way southeast
into southeast Missouri and the lower Ohio Valley tonight.
Ahead of the front, isolated showers and thunderstorms have
formed along outflow boundaries left over from this morning's
storms.
Water vapor imagery shows a pronounced mid level anticyclone over
Missouri this afternoon. This mid level high has probably
suppressed convection so far today. The most recent run of the
hrrr is several hours slower with convective development than the
12z run. There is also less coverage of storms overall in the
hrrr. Based on all of this, pops will be held down in the chance
category for most areas. The Pennyrile area of west Kentucky and
southwest Indiana are still pegged by the nbm and href for the
highest qpf and pops. Will maintain likely pops there, with
locally around an inch of qpf. Deep-layer unidirectional winds
from 20 to 30 kt will favor some linear structures if organized
convection develops.
The lack of convection so far has allowed heat indices to climb
above 100 in most places. The Excessive Heat Warning will be
allowed to continue as long as this remains the case.
The cold front is forecast to become diffuse before it exits
western Kentucky early Saturday morning. Low level winds will
become nearly calm. Conditions will be favorable for stratus
clouds as the low levels remain very moist, especially where
heavy rain occurs.
The push of cooler and drier air will be very slow to develop on
Saturday. It appears widespread low clouds will persist for a
good part of the day. Dew points will likely remain above 70, but
the effects of widespread clouds and north winds will make it feel
noticeably cooler. Highs will be in the 80s. Scattered showers and
isolated thunderstorms will persist behind the front, caused by a
sharp 850 mb trough lagging across the lower Ohio Valley.
Clearing skies are forecast Saturday night, followed by a sunny
and less humid Sunday. Highs will be in the mid to upper 80s, with
dew points in the lower 60s. A light northeast breeze will
circulate the drier air around a surface high over the Great
Lakes.
.LONG TERM...(Monday through Friday)
Issued at 240 PM CDT Fri Jul 8 2022
Temperatures and dew points will be on the rise Monday into Tuesday
ahead of an approaching cold front. Southerly flow across the
region will push dew points into the middle to upper 60s Monday and
Monday night, and into the upper 60s to lower 70s Tuesday. High
temperatures Monday and Tuesday will be mostly in the 90 to 95
degree range, though portions of southeast Missouri could reach the
upper 90s Tuesday.
As for the cold front, models bring the front slowly through the PAH
forecast area through the day Tuesday, then hang it up just south of
our region Tuesday night into Wednesday. Latest individual models
overall produce very little in the way of precipitation, widely
scattered at best, and the NBM mainly produces measurable rain
across our southeast counties Tuesday night and Wednesday post
frontal. Though could see some small PoPs being reintroduced to our
north and west counties, for now we will just go with slight to low
chances PoPs for showers and isolated thunderstorms across mainly
portions of west Kentucky.
More importantly, temperatures behind the cold front will drop back
to near seasonable readings in the upper 80s to around 90 degrees,
with overnight lows a bit below normal in the middle to upper 60s.
Northerly winds will bring dew points down into more pleasant
readings in the lower to middle 60s. |
&&
.AVIATION...
Issued at 623 PM CDT Fri Jul 8 2022
A cluster of thunderstorms will propagate south and east across
the region this evening into the early overnight. The most robust
activity will likely move through by 04-05z, but may see -TSRA
linger into the overnight especially in the EVV Tri State region.
There likely will be periods of IFR conditions and gusty winds
associated with the stronger convection. VCSH will continue to be
possible overnight into the day on Saturday, although chances at
any one terminal is low.
As winds become light amidst very moist low level air in place, a
low stratus deck is likely to develop overnight into the morning.
Guidance suggests at least lower MVFR cigs, but potentially IFR
for some terminals. This stratus deck appears to be slow to lift
and scatter out on Saturday, taking much of the day to do so. NNE
winds behind the front will increase to 8-12 kts by afternoon, and
could see a few gusts of 15-18 kts.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Excessive Heat Warning until 7 PM CDT this evening for ILZ080-
081-084>094.
MO...Excessive Heat Warning until 7 PM CDT this evening for MOZ076-
086-087-100-107>112-114.
IN...None.
KY...Excessive Heat Warning until 7 PM CDT this evening for
KYZ001>015.
&&
UPDATE...SP
SHORT TERM...MY
LONG TERM...RST
AVIATION...SPHazardous weather outlook, Jul 8, 6:42 PM CST, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
742 PM CDT Fri Jul 8 2022
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-100045-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
742 PM CDT Fri Jul 8 2022
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Tonight
Isolated to scattered thunderstorms are expected this evening as
a cold front approaches. A few storms may become severe, with
isolated wind damage and large hail. The strongest storms will
contain torrential downpours and continuous lightning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
A few isolated thunderstorms may linger Saturday, mainly in
western Kentucky. A few thunderstorms are possible across
portions of west Kentucky late Tuesday night and Wednesday. Severe
storms are not expected during these time periods.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected, but any reports from isolated
stronger storms this evening would be appreciated.
In the hours before
Special weather statement, Jul 8, 8:18 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Paducah KY
918 PM CDT Fri Jul 8 2022
INZ081-090300-
Gibson IN-
918 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of eastern Gibson
County through 1000 PM CDT...
At 918 PM CDT, Doppler radar was tracking a strong thunderstorm over
Patoka, or near Princeton, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Princeton around 925 PM CDT.
Other locations in the path of this storm include Oakland City.
This includes Interstate 69 in Indiana between Mile Markers 24 and
38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3841 8740 3838 8741 3837 8740 3838 8740
3838 8737 3839 8735 3837 8731 3836 8732
3820 8747 3840 8768 3846 8755
TIME...MOT...LOC 0218Z 306DEG 17KT 3839 8760
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SMITHSpecial weather statement, Jul 8, 8:29 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Paducah KY
929 PM CDT Fri Jul 8 2022
ILZ076-090315-
Wayne IL-
929 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of northwestern Wayne
County through 1015 PM CDT...
At 928 PM CDT, Doppler radar was tracking a strong thunderstorm near
Omega, or 9 miles east of Salem, moving southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Wayne
County, including the following locations... Jeffersonville and
Johnsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3860 8831 3841 8840 3839 8870 3861 8869
TIME...MOT...LOC 0228Z 318DEG 29KT 3863 8877
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RSTSpecial weather statement, Jul 8, 8:29 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Paducah KY
929 PM CDT Fri Jul 8 2022
INZ087-088-KYZ015-016-018>021-090315-
Warrick IN-Spencer IN-Muhlenberg KY-Henderson KY-Webster KY-
McLean KY-Hopkins KY-Daviess KY-
929 PM CDT Fri Jul 8 2022
...Strong thunderstorms will impact portions of southern Warrick,
southwestern Spencer, southeastern Henderson, Daviess, northwestern
Muhlenberg, McLean, northern Hopkins and central Webster Counties
through 1015 PM CDT...
At 929 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Newburgh to Stanley to near Beech Grove to
Providence. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Beech Grove, Eureka and Stanley around 935 PM CDT.
Owensboro and St. Joseph around 940 PM CDT.
Calhoun around 945 PM CDT.
Other locations in the path of these storms include Rockport,
Madisonville, Livermore, Knottsville, Grandview, Masonville and
Whitesville.
This includes the following highways...
Interstate 165 between Mile Markers 60 and 70.
Interstate 69 in Kentucky between Mile Markers 117 and 136.
Audubon Parkway between Mile Markers 15 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3767 8682 3763 8695 3747 8711 3748 8713
3737 8711 3734 8714 3738 8786 3742 8784
3777 8731 3790 8730 3795 8737 3794 8692
3793 8697 3793 8698 3790 8699 3790 8691
3784 8691 3784 8686 3779 8682 3771 8686
TIME...MOT...LOC 0229Z 274DEG 33KT 3795 8740 3785 8725 3762 8745 3741
8777
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SMITHSpecial weather statement, Jul 8, 8:54 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Paducah KY
954 PM CDT Fri Jul 8 2022
KYZ003>006-090345-
Carlisle KY-McCracken KY-Ballard KY-Graves KY-
954 PM CDT Fri Jul 8 2022
...Strong thunderstorms will impact portions of northeastern
Carlisle, McCracken, southeastern Ballard and northern Graves
Counties through 1045 PM CDT...
At 953 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Metropolis to near La Center to near
Wickliffe. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
West Paducah and Lovelaceville around 1000 PM CDT.
Barkley Regional Airport around 1005 PM CDT.
Other locations in the path of these storms include Paducah, Lone Oak
and Reidland.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 1 and 17.
Interstate 69 in Kentucky between Mile Markers 25 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3692 8911 3694 8910 3698 8911 3705 8897
3720 8885 3714 8873 3714 8870 3711 8861
3703 8852 3702 8848 3681 8849 3675 8860
TIME...MOT...LOC 0253Z 282DEG 31KT 3714 8881 3704 8889 3694 8909
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RSTSpecial weather statement, Jul 8, 9:16 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Paducah KY
1016 PM CDT Fri Jul 8 2022
ILZ088>090-092-093-090400-
Alexander IL-Pope IL-Union IL-Johnson IL-Pulaski IL-
1016 PM CDT Fri Jul 8 2022
...Strong thunderstorms will impact portions of southern Union,
northern Pulaski, Pope, Johnson and north central Alexander Counties
through 1100 PM CDT...
At 1016 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Creal Springs to near Vienna to
Gordonville. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Vienna around 1025 PM CDT.
Other locations in the path of these storms include Dixon Springs,
Dongola and Golconda.
This includes the following highways...
Interstate 24 in Illinois between Mile Markers 6 and 22.
Interstate 57 in Illinois between Mile Markers 18 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3734 8945 3735 8943 3740 8942 3748 8907
3759 8885 3760 8842 3743 8841 3739 8847
3737 8848 3734 8890 3730 8893 3725 8926
TIME...MOT...LOC 0316Z 271DEG 32KT 3756 8882 3742 8896 3731 8969
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SMITHSpecial weather statement, Jul 8, 9:31 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Paducah KY
1031 PM CDT Fri Jul 8 2022
KYZ016-020-021-090430-
Muhlenberg KY-McLean KY-Hopkins KY-
1031 PM CDT Fri Jul 8 2022
...Strong thunderstorms will impact portions of Muhlenberg,
southeastern McLean and east central Hopkins Counties through 1130 PM
CDT...
At 1031 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Livermore to 9 miles west of Central City
to 7 miles northwest of Powderly to near Graham to near Weir.
Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Livermore around 1035 PM CDT.
Weir around 1040 PM CDT.
Powderly and Greenville around 1050 PM CDT.
Other locations in the path of these storms include Central City and
Dunmor.
This includes Western Kentucky Parkway between Mile Markers 44 and
65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3705 8711 3709 8728 3726 8738 3737 8737
3752 8715 3750 8709 3747 8711 3748 8713
3746 8711 3738 8710 3734 8714 3733 8710
3737 8707 3735 8701 3727 8698 3721 8690
3714 8693 3711 8689 3711 8691 3709 8689
TIME...MOT...LOC 0331Z 294DEG 23KT 3745 8715 3735 8730 3729 8729 3724
8731 3713 8728
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SMITH